Translator Disclaimer
1998 A symmetric positive system with nonuniformly characteristic boundary
Paolo Secchi
Differential Integral Equations 11(4): 605-621 (1998).


We study linear symmetric positive systems under maximal nonnegative boundary conditions. First we consider the noncharacteristic boundary and nonhomogeneous boundary conditions; in this case we give sufficient conditions on the boundary data in order to have $L^2$ and $H^1$ solutions. The inhomogeneous boundary data are treated directly with the advantage of requiring minimal regularity assumptions. Secondly we consider a boundary value problem with boundary matrix not of constant rank. We assume that the boundary is divided in two parts by an embedded manifold which is the intersection of the reference domain and a noncharacteristic hypersurface. The boundary matrix is negative definite on one side of the boundary with respect to the embedded manifold and is positive semi-definite on the other one. Using also the results of the first part, we discuss the existence of regular solutions.


Download Citation

Paolo Secchi. "A symmetric positive system with nonuniformly characteristic boundary." Differential Integral Equations 11 (4) 605 - 621, 1998.


Published: 1998
First available in Project Euclid: 30 April 2013

zbMATH: 1131.35324
MathSciNet: MR1666202

Primary: 35J55
Secondary: 35F15, 35L50

Rights: Copyright © 1998 Khayyam Publishing, Inc.


Vol.11 • No. 4 • 1998
Back to Top